Alert archive / Wyoming / Special Weather Statements in 2016
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Aug 6, 2016, 2:28 PM MDT for Hot Springs County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 2:28 PM MDT (20:28 UTC)
- Expired
- Aug 6, 2016, 3:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Riverton, WY
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WWUS85 KRIW 062028
SPSRIW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
228 PM MDT SAT AUG 6 2016
WYZ002-007-062115-
ABSAROKA MOUNTAINS-OWL CREEK AND BRIDGER MOUNTAINS-
228 PM MDT SAT AUG 6 2016
...SPECIAL WEATHER STATEMENT FOR WESTERN HOT SPRINGS COUNTY...
AT 218 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR
ANCHOR DAM...OR 28 MILES SOUTH OF MEETEETSE...MOVING EAST AT 10 MPH.
THE MAIN HAZARD FROM THIS STORM WILL BE TORRENTIAL RAINFALL. DOPPLER
RADAR ESTIMATES THAT LOCALIZED ONE TO ONE AND HALF INCHES OF
RAINFALL HAS FALLEN SINCE NOON...IN THE HEADWATERS OF THE NORTH FORK
OF THE OWL CREEK...AND COTTONWOOD CREEK DRAINAGES. THIS COULD CAUSE
SOME RISES THOSE CREEKS THIS AFTERNOON AND EARLY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY CAUSE SIGNIFICANT RISES ON RURAL SMALL
STREAMS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4383 10867 4383 10868 4381 10868 4379 10866
4369 10864 4366 10895 4381 10899 4391 10869
TIME...MOT...LOC 2018Z 270DEG 8KT 4376 10878
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:09 AM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 6, 11:09 AM MDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1109 AM MDT SAT AUG 6 2016 .AVIATION.../18Z ISSUANCE/ VFR conditions will occur except for brief MVFR conditions associated with any convection. A moist and slightly unstable atmosphere will result in isolated to locally scattered convection across the region this afternoon and evening. The most concentrated area of convection is expected to occur along and northwest of KBPI- KCOD line,southern Sweetwater County and the northern/central Bighorn Mountains and adjacent foothills between 21Z and 03Z. The least amount of coverage is expected across the Wind River Basin. Outside of convection, winds will be generally light to easterly east of the Divide, and westerly west of the Divide. Much of the activity will dissipate by 03Z, but some shower activity could linger through the night with an emphasis across the west. && .PREV DISCUSSION... /issued 230 AM MDT SAT AUG 6 2016/ SHORT TERM...Today through Monday night Imagery shows upper level large closed low coming into southern BC with a flattening trof off to the south from this feature. Ridging over the central and northern Rockies, part of the northern extent of large broad central upper high across the srn CONUS...aiding in producing a good monsoonal set-up from the desert SW and across the southern and central Rockies. SFC has general high pressure across the central and northern plains with lower pressure to the west over portions of the Great Basin and partially heat induced desert SW. Significant nearby rainfall mostly confined to the region between northern Mexico and eastern UT and central CO under the monsoon umbrella. Through the forecast period, the CWA remains mostly on the western portion of the upper ridge with the ridge axis moving a bit more eastward today. This will keep the FA under upper SW flow for the most part with daily ridge busting modest shortwaves moving through the flow, helping to initiate convection during the afternoon and evening periods. Today and Sunday will likely see the best, albeit still modest, chances for measurable precip delivered as showers and thunderstorms across northwestern and the mountains of north central WY as high pressure across the central plains feeds some low to mid level moisture back towards lower pressure over central WY. Some PAC moisture will also try to make its way towards NW WY on Sunday to replace some lost. Not heavy rain here, but still some of the better showers and thunderstorms will be able to produce a tenth or two of liquid in this scenario along with perhaps some small hail and gusty winds...especially Sunday. This increased moisture will also keep fire danger out of Red Flag territory across western WY as dew points should elevate and remain, even after mixing, in the 30s to lower 40s. Monday will be a weaker version of the previous two days with much less moisture to work with as the upper ridge axis pushes further to the east over the plains and moisture flow into WY stays more across eastern portions of the state. Surface winds will also turn more out of the southwest within the drying lower levels as a weak front pushes into eastern WY. RH values look to drop significantly, ranging from the single digits to near 20 percent for most of the FA. This together with SW surface flow gusting between 20 and 25 mph at times in the afternoon may produce near Red Flag conditions for a few hours in the afternoon...buoyed by some possible isolated, mostly dry, thunderstorms east of the Divide. Will monitor forecast conditions and changes over the next day before possibly raising a Fire Weather Watch across portions of central and/or western WY. LONG TERM...Tuesday through Saturday Synopsis...An upper level low pressure system over Vancouver Island this morning will slowly drift east along the U.S.-Canadian border next week. A dry and warm southwest flow ahead of this system will likely bring critical fire weather conditions across much of the area Tuesday and across south and central areas on Wednesday. A cold front will move across the area Wednesday night and Thursday with chances of showers and thunderstorms. A cooler northwest flow will follow on Friday. Discussion...Medium-range models in better agreement with timing of upper low moving east in the vicinity of the U.S.-Canadian border Tuesday-Friday with GFS showing a further northward track than the ECMWF. These differences are of little significance to overall forecast picture. Most of the area will be in the warm sector ahead of the upper low as it moves into the Idaho Panhandle on Tuesday. This looks to be the warmest, driest and windiest day of the extended period across the area with high temperatures in the lower to mid 90s across the central basins, MinRH in the 10-15% range, and gusty SW winds. A surface cold front will begin to drop into the north Wednesday with some showers and thunderstorms expected along and north of the front. Very dry, warm and breezy conditions will remain south of the front for another likely critical fire weather day across much of the south and central. Best moisture and instability is shown across northeast Wyoming, along and east of the Bighorn Mountains, Wednesday night and Thursday which stand the best chance of receiving the more significant rainfall amounts, with this area shifting into SE Wyoming on Friday. Upper ridge is then forecast to build into the area next weekend ushering in dry and warmer conditions. AVIATION.../12Z ISSUANCE/ All terminals to be VFR through 12Z/Sun with possibility of MVFR under and around stronger showers and thunderstorms this afternoon and evening. A weak disturbance will continue to produce light showers over western Wyoming from 06Z to 18z. This wave will track to the northeast across NW WY by midday Saturday. Atmosphere looks to marginally destabilize during the afternoon and early evening hours for thunderstorm development, with best chances at KJAC and KCOD, but primary focus will be over higher terrain of northern Wind River mountains, Absaroka mountains, Teton area, and Yellowstone. Some storms may impact the eastern portions of the Wind River and Big Horn Basins. Additionally, a separate disturbance will provide instability and showers/storms around KCPR after 21Z as well with moist easterly flow. Strongest wind today looks to be westerly flow across southwest WY, while the showers and thunderstorms could also produce outflow gusts over 30 knots. Highest terrain expected to be obscured at times across NW WY with the showers and thunderstorms. FIRE WEATHER... Fire danger will remain moderate to elevated for all zones over the next several days even with some moisture recovery today and Sunday as an easterly to southern component to the low and mid level flow increases low level RH values. Expect widely scattered to scattered showers and thunderstorms across the northwestern corner of WY along with the Bighorn mountains and the far southern WY border area. Isolated showers/thunder across the rest of the forecast area. Best precipitation values across the northwest zones will generally range from a tenth to quarter inch will much less expected elsewhere. As it looks now, Monday will possibly see more in the way of extreme fire weather conditions as RH values drop back into the single digits and teen (percent) for much for much of the region...with only lower 20s in the mountain zones while winds increase somewhat out of the southwest across most of the area west of the Divide and into portions of central WY. && .RIW Watches/Warnings/Advisories...None. && SHORT TERM...Braun LONG TERM...AEM AVIATION...McDonald FIRE WEATHER...Braun
Hazardous weather outlook, Aug 6, 2:33 AM MDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 233 AM MDT SAT AUG 6 2016 WYZ001>020-022>030-071100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 233 AM MDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY IN THE WEST AND NORTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. MONDAY THROUGH WEDNESDAY...VERY DRY, WARM AND BREEZY CONDITIONS ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS NORTH ON WEDNESDAY. THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE URGED TO REPORT HAIL AND WIND GUSTS OVER 45 MPH. THANK YOU.
In the hours before
Special weather statement, Aug 6, 2:28 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
228 PM MDT SAT AUG 6 2016
WYZ002-007-062115-
ABSAROKA MOUNTAINS-OWL CREEK AND BRIDGER MOUNTAINS-
228 PM MDT SAT AUG 6 2016
...SPECIAL WEATHER STATEMENT FOR WESTERN HOT SPRINGS COUNTY...
AT 218 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR
ANCHOR DAM...OR 28 MILES SOUTH OF MEETEETSE...MOVING EAST AT 10 MPH.
THE MAIN HAZARD FROM THIS STORM WILL BE TORRENTIAL RAINFALL. DOPPLER
RADAR ESTIMATES THAT LOCALIZED ONE TO ONE AND HALF INCHES OF
RAINFALL HAS FALLEN SINCE NOON...IN THE HEADWATERS OF THE NORTH FORK
OF THE OWL CREEK...AND COTTONWOOD CREEK DRAINAGES. THIS COULD CAUSE
SOME RISES THOSE CREEKS THIS AFTERNOON AND EARLY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY CAUSE SIGNIFICANT RISES ON RURAL SMALL
STREAMS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4383 10867 4383 10868 4381 10868 4379 10866
4369 10864 4366 10895 4381 10899 4391 10869
TIME...MOT...LOC 2018Z 270DEG 8KT 4376 10878
21Nearby
Special Weather Statements in Wyoming, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.